Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Automorphic images of commutative subspace lattices


Authors: K. J. Harrison and W. E. Longstaff
Journal: Trans. Amer. Math. Soc. 296 (1986), 217-228
MSC: Primary 46C10; Secondary 06B99, 47A15, 47D25
DOI: https://doi.org/10.1090/S0002-9947-1986-0837808-1
MathSciNet review: 837808
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $C(H)$ denote the lattice of all (closed) subspaces of a complex, separable Hilbert space $H$. Let $({\text {AC)}}$ be the following condition that a subspace lattice $\mathcal {F} \subseteq C(H)$ may or may not satisfy: (AC) \[ \begin {array}{*{20}{c}} {\mathcal {F} = \phi (\mathcal {L})\;{\text {for}}\;{\text {some}}\;{\text {lattice}}\;{\text {automorphism}}\;\phi \;{\text {of}}\;C(H)} \\ {{\text {and}}\;{\text {some}}\;{\text {commutative}}\;{\text {subspace}}\;{\text {lattice}}\;\mathcal {L} \subseteq C(H).} \\ \end {array} \] Then $\mathcal {F}$ satisfies $({\text {AC}})$ if and only if $\mathcal {A} \subseteq \mathcal {B}$ for some Boolean algebra subspace lattice $\mathcal {B} \subseteq C(H)$ with the property that, for every $K,L \in \mathcal {B}$, the vector sum $K + L$ is closed. If $\mathcal {F}$ is finite, then $\mathcal {F}$ satisfies $({\text {AC}})$ if and only if $\mathcal {F}$ is distributive and $K + L$ is closed for every $K,L \in \mathcal {F}$. In finite dimensions $\mathcal {F}$ satisfies $({\text {AC}})$ if and only if $\mathcal {F}$ is distributive. Every $\mathcal {F}$ satisfying $({\text {AC}})$ is reflexive. For such $\mathcal {F}$, given vectors $x,y \in H$, the solvability of the equation $Tx = y$ for $T \in \operatorname {Alg} \mathcal {F}$ is investigated.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46C10, 06B99, 47A15, 47D25

Retrieve articles in all journals with MSC: 46C10, 06B99, 47A15, 47D25


Additional Information

Article copyright: © Copyright 1986 American Mathematical Society